Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 3, 2013, 3:21 PM CDT for 5 counties in Kansas. It took effect at Oct 4, 2013, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2013, 3:21 PM CDT (20:21 UTC)
- In effect from
- Oct 4, 2013, 2:00 PM CDT
- Expired
- Oct 4, 2013, 6:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897 WWUS73 KICT 032021 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 321 PM CDT THU OCT 3 2013 KSZ032-033-047-048-050-041030- /O.NEW.KICT.WI.Y.0017.131004T1900Z-131005T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 321 PM CDT THU OCT 3 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT CDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO MIDNIGHT CDT FRIDAY NIGHT. * TIMING...FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH GUSTING TO 40 MPH FRIDAY AFTERNOON THEN NORTHWEST AT 30 TO 35 MPH GUSTING TO 45 MPH FRIDAY EVENING. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
189 WWUS73 KICT 040819 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT FRI OCT 4 2013 KSZ032-033-047-048-050-042230- /O.CON.KICT.WI.Y.0017.131004T1900Z-131005T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 319 AM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH GUSTING TO 40 MPH FRIDAY AFTERNOON THEN BECOMING NORTHWEST WITH A COLD FRONTAL PASSAGE WITH SPEEDS OF 30 TO 35 MPH GUSTING TO 45 MPH FRIDAY EVENING. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. CONDITIONS WILL BE ESPECIALLY DIFFICULT ON EAST- WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
248 WWUS73 KICT 042015 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT FRI OCT 4 2013 KSZ032-033-047-048-050-050500- /O.CON.KICT.WI.Y.0017.000000T0000Z-131005T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 315 PM CDT FRI OCT 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...NORTHWEST AND INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. CONDITIONS WILL BE ESPECIALLY DIFFICULT ON NORTH-SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ES
341 WWUS73 KICT 042345 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 645 PM CDT FRI OCT 4 2013 ...THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR MUCH OF CENTRAL KANSAS HAS BEEN CANCELLED... KSZ032-033-047-048-050-050045- /O.CAN.KICT.WI.Y.0017.000000T0000Z-131005T0500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 645 PM CDT FRI OCT 4 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS ACROSS CENTRAL KANSAS HAVE DIMINISHED BELOW 30 MPH. THEREFORE...THE WIND ADVISORY THAT HAD BEEN IN EFFECT UNTIL MID NIGHT HAS BEEN CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 3, 3:14 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 3, 3:14 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT THU OCT 3 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 310 PM CDT THU OCT 3 2013 A VIGOROUS UPPER LEVEL TROUGH WAS DIGGING INTO THE GREAT BASIN THIS AFTERNOON. THIS SYSTEM WILL PUSH INTO THE SOUTHERN ROCKIES BY LATE TONIGHT...BEFORE EMERGING ACROSS THE CENTRAL PLAINS LATE FRIDAY INTO SATURDAY. MAIN THUNDERSTORM CHANCES TONIGHT EXPECTED TO BE JUST NORTH OF CENTRAL KS...OCCURING ALONG/NORTH OF AN OUTFLOW/FRONT INTERSECTION NEAR THE KS/NE BORDER. CONSENSUS AMONG NEIGHBORING OFFICES IS TO KEEP IT DRY TONIGHT TO THE EAST OF A DRYLINE...EXTENDING FROM CENTRAL KS TO WESTERN OK WITH ELEVATED MIXED LAYER PRESENT. AS THE UPPER TROUGH APPROACHES...A STRONG COLD FRONT WILL ACCELERATE SOUTHEASTWARD ACROSS OUR FORECAST AREA FRIDAY AFTERNOON/EVENING. FOLLOWING THE 12Z GFS/ECMWF WHICH WERE CLOSE ON FRONTAL TIMING... WITH THE NAM FASTER. STRENGTHENING 1000-850 MB FRONTOGENESIS AND MID-LEVEL COOLING OCCUR LATE FRIDAY AFTERNOON/EVENING WHICH WILL SUPPORT THUNDERSTORM DEVELOPMENT EVOLVING INTO A SQUALL LINE FAIRLY RAPIDLY...IN CENTRAL/SOUTH CENTRAL KS. BY LATE FRIDAY NIGHT...THE SQUALL LINE SHOULD BE OVER SOUTHEAST KS BEFORE MOVING OUT EARLY SATURDAY MORNING. SHEAR/INSTABILITY COMBINATION CONTINUES TO SUPPORT STRONG-SEVERE STORMS WITH DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE...ESPECIALLY EARLY BEFORE THE STORMS MERGE INTO A LINE. MAIN SEVERE THREAT WINDOW LOOKS TO BE ABOUT 22Z-04Z IN OUR AREA. STRONG WINDS ARE A CONCERN WITH SOUTHERLY FLOW AHEAD OF THE FRONT FRIDAY...AND NORTHWESTERLY WINDS LATE FRIDAY INTO FRIDAY NIGHT BEHIND THE FRONT. A WIND ADVISORY WILL BE REQUIRED IN CENTRAL KS...AND MAY NEED TO BE EXPANDED INTO SOUTH CENTRAL KS BY LATER SHIFTS. MUCH COOLER/DRIER AIR WILL SPREAD INTO THE REGION BEHIND THE COLD FRONT FOR THIS WEEKEND. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 310 PM CDT THU OCT 3 2013 AN UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST TOWARD MID WEEK...LIKELY FORMING INTO A SOUTHERN STREAM CUTOFF UPPER LOW. THIS WILL RESULT IN LEE TROUGH DEVELOPMENT AND SOUTHERLY RETURN FLOW TO THE KANSAS REGION. SEASONABLE TEMPERATURES WILL RETURN TO OUR AREA. THE CUTOFF UPPER LOW WILL PROBABLY NOT AFFECT OUR FORECAST AREA IN TERMS OF PRECIPITATION CHANCES UNTIL AFTER THIS EXTENDED PERIOD...AS GULF MOISTURE RETURN LOOKS WEAK THROUGH THURSDAY. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1214 PM CDT THU OCT 3 2013 LOW CLOUDS WILL CONTINUE SCATTER OUT QUICKLY ACROSS THE REGION EARLY THIS AFTERNOON...WITH GUSTY SOUTH WINDS MAINTAINING THROUGH THE AFTERNOON. THE WINDS WILL DECREASE A BIT THIS EVENING BUT WILL REMAIN BREEZY THROUGH THE NIGHT AND RAMP UP AGAIN FRIDAY MORNING. LOW CIGS COULD AFFECT SOUTHEAST KANSAS AROUND DAYBREAK ON FRIDAY. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 88 46 62 / 10 50 60 10 HUTCHINSON 69 86 45 61 / 10 40 40 10 NEWTON 70 86 45 61 / 10 50 60 10 ELDORADO 71 88 46 61 / 10 40 70 10 WINFIELD-KWLD 71 87 47 64 / 10 40 80 10 RUSSELL 64 81 42 59 / 10 20 10 0 GREAT BEND 65 83 42 59 / 10 20 10 0 SALINA 69 87 44 61 / 10 40 40 10 MCPHERSON 69 86 45 61 / 10 40 40 10 COFFEYVILLE 70 88 52 65 / 10 20 80 30 CHANUTE 70 87 51 62 / 10 20 80 20 IOLA 70 87 50 61 / 10 20 80 20 PARSONS-KPPF 70 88 52 64 / 10 20 80 30 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 2 PM FRIDAY TO MIDNIGHT CDT FRIDAY NIGHT FOR KSZ032-033-047-048-050. &&
Hazardous weather outlook, Oct 3, 7:26 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 726 AM CDT THU OCT 3 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 726 AM CDT THU OCT 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BETTER CHANCES FOR STRONG AND SEVERE THUNDERSTORMS WILL OCCUR LATE FRIDAY AFTERNOON AND FRIDAY EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS A STRONG COLD FRONT MOVES OVER THE AREA. DAMAGING WINDS TO 60 TO 70 MPH AND HAIL UP TO GOLF BALL SIZE WILL BE POSSIBLE. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED BEHIND THE FRONT LATE FRIDAY POSSIBLY LINGERING INTO THE DAY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS FRIDAY EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.